Arkansas, 2001

Damaging Wind in Arkansas, May 7, 2001

May 7, 2001 · NWS LZK · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 7, 2:25 PM CST, 3 hours 50 minutes earlier.

Area forecast discussion, May 7, 2:25 PM CST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
325 PM CDT MON MAY 7 2001

COLD FRONT PUSHING INTO CENTRAL ARKANSAS THIS AFTERNOON. SCATTERED
SHOWERS/THUNDERSHOWERS AHEAD OF FRONT WILL CONTINUE DURING THE
OVERNIGHT HOURS CENTRAL/SOUTH...WITH DRIER/COOLER AIR SPREADING INTO
AREAS FARTHER NORTH.

ON TUESDAY...FRONT WILL MOVE SOUTH OF ARKANSAS WITH PRECIPITATION
ENDING. HIGH PRESSURE WILL BUILD INTO THE STATE BEHIND THE
FRONT...WITH DRY WEATHER IN THE FORECAST THROUGH AT LEAST THURSDAY.

ON FRIDAY/EARLY SATURDAY...YET ANOTHER COLD FRONT WILL ARRIVE FROM
THE NORTHWEST WITH ANOTHER ROUND OF SHOWERS/THUNDERSHOWERS.

TEMPERATURES THIS WEEK WILL RUN A BIT ABOVE NORMAL...WHICH IS
NOTHING NEW. LOOKING FOR 70S/80S DURING THE DAYTIME AND MOSTLY
50S/60S AT NIGHT. (46)

.LIT...NONE

In the hours before

Local storm report, May 7, 4:24 PM CST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
524 PM CDT MON MAY 07 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0516 PM    HOT SPGS                  AR   1.75 INCH HAIL
05/07/01   GARLAND                        REPORTED BY STATE
                                          POLICE AT STATE POLICE
                                          TROOP HEADQUARTERS.

0518 PM    HOT SPGS                  AR   .88 INCH HAIL
05/07/01   GARLAND                        REPORTED BY STORM
                                          SPOTTER 1 MILE WEST OF
                                          OAKLAWN PARK. EVENT
                                          DURATION 5 MINUTES.
Local storm report, May 7, 4:31 PM CST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
531 PM CDT MON MAY 07 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0510 PM    NEW HOPE                  AR   1.75 INCH HAIL
05/07/01   PIKE                           REPORTED BY SHERIFFS
                                          OFFICE.
Local storm report, May 7, 4:58 PM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
558 PM CDT MON MAY 07 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0530 PM    HOT SPGS                  AR   1 INCH HAIL
05/07/01   GARLAND                        REPORTED BY STORM
                                          SPOTTER IN SOUTHERN
                                          PART OF HOT SPRINGS
                                          NEAR HIGHWAY 7. MOST OF
                                          THE HAIL WAS DIME
                                          SIZE...BUT SOME REACHED
                                          THE SIZE OF Q<UARTERS.
Local storm report, May 7, 5:41 PM CST, 34 minutes before
ARC019-080030-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
641 PM CDT MON MAY 7 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CLARK COUNTY IN SOUTHWEST ARKANSAS

* UNTIL 730 PM CDT

* AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A SEVERE THUNDERSTORM OVER OKOLONA...MOVING SOUTHEAST AT 20 MPH.

&&

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GURDON AROUND 710 PM CDT

THE MAIN THREAT WITH THIS STORM IS DIME SIZE HAIL OR LARGER. THE HAIL
MAY CAUSE SOME VEHICLE OR ROOF DAMAGE. STRONG AND GUSTY WINDS CAN
ALSO BE EXPECTED WITH THIS STORM. FOR YOUR PROTECTION...GO INDOORS
UNTIL THE STORM HAS PASSED.

THE MAIN SEVERE WEATHER THREAT IN THE WARNING AREA IS STRONG AND
GUSTY WINDS. SOME DAMAGE MAY OCCUR SUCH AS DOWNED TREES OR TREE LIMBS
AND POWER LINES. THE STORM MAY ALSO PRODUCE HAIL IN SOME AREAS. FOR
YOUR PROTECTION...GO INDOORS UNTIL THE STORM PASSES.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3408 9336 3396 9340 3381 9296 3397 9295

22
Local storm report, May 7, 6:12 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
712 PM CDT MON MAY 07 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0635 PM    DELIGHT                   AR   WIND DAMAGE
05/07/01   PIKE                           TREES AND POWER LINES
                                          DOWN IN THE
                                          DELIGHT...BILLSTOWN AND
                                          PISGAH AREAS. PERSON
                                          TRAPPED IN A HOUSE AT
                                          DELIGHT. REPORTED BY
                                          SHERIFFS OFFICE. EVENT
                                          DURATION 16 MINUTES.

0635 PM    DELIGHT                   AR   .75 INCH HAIL
05/07/01   PIKE                           MUCH DIME SIZE HAIL
                                          REPORTED BY SHERIFFS
                                          OFFICE. EVENT DURATION
                                          16 MINUTES.

0635 PM    DELIGHT                   AR   FLOOD
05/07/01   PIKE                           FLOODING OF ROADS
                                          AROUND DELIGHT AND
                                          BILLSTOWN REPORTED BY
                                          SHERIFFS OFFICE.

0635 PM    BRYANT                    AR   1 INCH HAIL
05/07/01   SALINE                         REPORTED BY STORM
                                          SPOTTER.

0635 PM    BRYANT                    AR   WIND DAMAGE
05/07/01   SALINE                         POWER LINES DOWN.
                                          REPORTED BY EMERGENCY
                                          MANAGEMENT.

0655 PM    1 S OKOLONA               AR   .75 INCH HAIL
05/07/01   CLARK                          REPORTED BY SHERIFFS
                        N                  OFFICE.

The radar

The Little Rock radar (KLZK), 131 km away, was scanning. The volume nearest the first event began at 00:17 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Clark

When
May 7, 6:15 PM CST
Where
Clark County, Gurdon
Measured
50 kt (58 mph)
Reported by
EMERGENCY MANAGER
Coordinates
33.917, -93.150

Thunderstorm winds downed some large tree limbs.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2001Every state in 2001This day in weather historyWarnings in Arkansas, May 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5249558.